Osteoporosis Drugs Linked To Oesophageal Cancer

0 Comments

Bisphosphonates – taken for osteoporosis – are the poisoned apple of the modern age.

It looks good on the surface but you definitely do NOT want to swallow it.

Not surprisingly, in this story, the apple-toting witch with the wart on her nose is Big Pharma. And today’s juicy red treat is a type of drug called bisphosphonates. (These are osteoporosis drugs like Fosamax and Boniva that are being prescribed to millions.)

Let’s ignore for a minute the fact that the drugs haven’t been shown to do anything to keep your bones strong or help you avoid osteoporosis. And let’s also ignore that in 2012, the American Food and Drug Administration (FDA) cautioned against the long-term use of these drugs… because they might actually cause bone fractures and osteonecrosis of the jaw, a painful and disfiguring crumbling of the jaw bone.

No, today we’ll just focus on the fact that bisphosphonates can literally tear up your oesophagus.

Reading the small print

When you read the (very) fine print about the side effects of these drugs you’ll see that you’ve got to stand or sit up straight for half an hour after swallowing the pill. You can only take it with water on an empty stomach and you have to take it first thing in the morning… and you can’t eat anything for half an hour after swallowing it.

When instructions for swallowing a pill get that specific, you KNOW something strange is going on. And it’ll probably put you in danger.

Turns out, that pill can really tear up your oesophagus. And if you’ve got GERD or heartburn (and a ton of us do!), it just makes matters worse.

I don’t think a lot of patients who are actually swallowing these pills know this: it’s certainly not front page news.

But critical new research should be front page news with a massive big, black, bold headline.

Are you sitting down?

Using these drugs increases your risk of a disease called Barretts’ oesophagus.

Well, actually it more than DOUBLES the risk! And then when you have Barretts’, you’ll suddenly have a higher risk of oesophageal cancer.

So you’re being lured in with the false promise of stronger bones, but if you bite, you get virtually no benefit and have a higher risk of cancer.

If any of your friends or family use these drugs, tell every one of them ?¦ Don’t take this witch’s apple. It is rotten to the core.


Bear in mind all the material in this email alert is provided for information purposes only. We are not addressing anyone’s personal situation. Please consult with your own physician before acting on any recommendations contained herein.


Sources:

“Bisphosphonates linked with Barretts’ oesophagus” Cat Attfield, Pulse Today, 8/22/13, pulsetoday.co.uk

Print Friendly, PDF & Email